The topology of Stein fillable manifolds in high dimensions i

Jonathan Bowden, Diarmuid Crowley, A. Stipsicz

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We give a bordism-theoretic characterization of those closed almost contact (2q+1)-manifolds (with q≥2) that admit a Stein fillable contact structure. Our method is to apply Eliashberg's h-principle for Stein manifolds in the setting of Kreck's modified surgery. As an application, we show that any simply connected almost contact 7-manifold with torsion-free second homotopy group is Stein fillable. We also discuss the Stein fillability of exotic spheres and examine subcritical Stein fillability.

Original languageEnglish
Pages (from-to)1363-1401
Number of pages39
JournalProceedings of the London Mathematical Society
Volume109
Issue number6
DOIs
Publication statusPublished - Aug 23 2013

Fingerprint

Stein Manifold
Higher Dimensions
Exotic sphere
H-principle
Contact
Bordism
Topology
Contact Structure
Homotopy Groups
Torsion-free
Surgery
Closed

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

The topology of Stein fillable manifolds in high dimensions i. / Bowden, Jonathan; Crowley, Diarmuid; Stipsicz, A.

In: Proceedings of the London Mathematical Society, Vol. 109, No. 6, 23.08.2013, p. 1363-1401.

Research output: Contribution to journalArticle

Bowden, Jonathan ; Crowley, Diarmuid ; Stipsicz, A. / The topology of Stein fillable manifolds in high dimensions i. In: Proceedings of the London Mathematical Society. 2013 ; Vol. 109, No. 6. pp. 1363-1401.
@article{8fc2888759444c59af50a54b1baeeab3,
title = "The topology of Stein fillable manifolds in high dimensions i",
abstract = "We give a bordism-theoretic characterization of those closed almost contact (2q+1)-manifolds (with q≥2) that admit a Stein fillable contact structure. Our method is to apply Eliashberg's h-principle for Stein manifolds in the setting of Kreck's modified surgery. As an application, we show that any simply connected almost contact 7-manifold with torsion-free second homotopy group is Stein fillable. We also discuss the Stein fillability of exotic spheres and examine subcritical Stein fillability.",
author = "Jonathan Bowden and Diarmuid Crowley and A. Stipsicz",
year = "2013",
month = "8",
day = "23",
doi = "10.1112/plms/pdu028",
language = "English",
volume = "109",
pages = "1363--1401",
journal = "Proceedings of the London Mathematical Society",
issn = "0024-6115",
publisher = "Oxford University Press",
number = "6",

}

TY - JOUR

T1 - The topology of Stein fillable manifolds in high dimensions i

AU - Bowden, Jonathan

AU - Crowley, Diarmuid

AU - Stipsicz, A.

PY - 2013/8/23

Y1 - 2013/8/23

N2 - We give a bordism-theoretic characterization of those closed almost contact (2q+1)-manifolds (with q≥2) that admit a Stein fillable contact structure. Our method is to apply Eliashberg's h-principle for Stein manifolds in the setting of Kreck's modified surgery. As an application, we show that any simply connected almost contact 7-manifold with torsion-free second homotopy group is Stein fillable. We also discuss the Stein fillability of exotic spheres and examine subcritical Stein fillability.

AB - We give a bordism-theoretic characterization of those closed almost contact (2q+1)-manifolds (with q≥2) that admit a Stein fillable contact structure. Our method is to apply Eliashberg's h-principle for Stein manifolds in the setting of Kreck's modified surgery. As an application, we show that any simply connected almost contact 7-manifold with torsion-free second homotopy group is Stein fillable. We also discuss the Stein fillability of exotic spheres and examine subcritical Stein fillability.

UR - http://www.scopus.com/inward/record.url?scp=84928901445&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84928901445&partnerID=8YFLogxK

U2 - 10.1112/plms/pdu028

DO - 10.1112/plms/pdu028

M3 - Article

AN - SCOPUS:84928901445

VL - 109

SP - 1363

EP - 1401

JO - Proceedings of the London Mathematical Society

JF - Proceedings of the London Mathematical Society

SN - 0024-6115

IS - 6

ER -